Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 21, 2016, 2:24 PM MDT for 18 counties in Idaho. It took effect at Jul 22, 2016, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2016, 2:24 PM MDT (20:24 UTC)
- In effect from
- Jul 22, 2016, 12:00 PM MDT
- Expired
- Jul 22, 2016, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 95 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3352 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WWUS85 KPIH 212024 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 224 PM MDT THU JUL 21 2016 IDZ422-475-476-221130- /O.UPG.KPIH.FW.A.0003.160722T1800Z-160723T0400Z/ /O.NEW.KPIH.FW.W.0006.160722T1800Z-160723T0400Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 224 PM MDT THU JUL 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE WEATHER ZONES 422...475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE CENTRAL IDAHO MOUNTAINS INCLUDING FIRE WEATHER ZONE 422...475 AND 476. * WIND...WIND GUSTS TO 25 TO 35 MPH FRIDAY AFTERNOON AND EVENING. * HUMIDITY...DAYTIME HUMIDITY 8 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-425-221130- /O.UPG.KPIH.FW.A.0003.160722T1800Z-160723T0400Z/ /O.NEW.KPIH.FW.W.0006.160722T1800Z-160723T0400Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 224 PM MDT THU JUL 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE WEATHER ZONES 410 AND 425... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...SNAKE PLAIN INCLUDING FIRE WEATHER ZONE 410 AND 425. * WIND...GUSTS OF 30 TO 40 MPH FRIDAY AFTERNOON AND EVENING. * HUMIDITY...DAYTIME HUMIDITY 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ VALLE
3 follow-up statements
830 WWUS85 KPIH 220822 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 222 AM MDT FRI JUL 22 2016 IDZ422-475-476-222100- /O.CON.KPIH.FW.W.0006.160722T1800Z-160723T0400Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 222 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE WEATHER ZONES 422...475 AND 476... * AFFECTED AREA...THE CENTRAL IDAHO MOUNTAINS INCLUDING FIRE WEATHER ZONES 422...475 AND 476. * WIND...GUSTS OF 25 TO 35 MPH. * HUMIDITY...6 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-425-222100- /O.CON.KPIH.FW.W.0006.160722T1800Z-160723T0400Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 222 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE WEATHER ZONES 410 AND 425... * AFFECTED AREA...SNAKE PLAIN INCLUDING FIRE WEATHER ZONES 410 AND 425. * WIND...GUSTS OF 30 TO 40 MPH. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
201 WWUS85 KPIH 222135 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 335 PM MDT FRI JUL 22 2016 IDZ422-475-476-230400- /O.CON.KPIH.FW.W.0006.000000T0000Z-160723T0400Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 335 PM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE WEATHER ZONES 422...475 AND 476... * AFFECTED AREA...THE CENTRAL IDAHO MOUNTAINS INCLUDING FIRE WEATHER ZONES 422...475 AND 476. * WIND...GUSTS OF 25 TO 35 MPH. * HUMIDITY...6 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-425-230400- /O.CON.KPIH.FW.W.0006.000000T0000Z-160723T0400Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 335 PM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE WEATHER ZONES 410 AND 425... * AFFECTED AREA...SNAKE PLAIN INCLUDING FIRE WEATHER ZONES 410 AND 425. * WIND...GUSTS OF 30 TO 40 MPH. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
037 WWUS85 KPIH 230358 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 958 PM MDT FRI JUL 22 2016 IDZ422-475-476-230500- /O.EXP.KPIH.FW.W.0006.000000T0000Z-160723T0400Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 958 PM MDT FRI JUL 22 2016 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 422...475 AND 476... WIND GUSTS HAVE DECREASED BELOW CRITERIA LEVELS AND THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ IDZ410-425-230500- /O.EXP.KPIH.FW.W.0006.000000T0000Z-160723T0400Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 958 PM MDT FRI JUL 22 2016 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... WIND GUSTS HAVE DECREASED BELOW CRITERIA LEVELS AND THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ NP/RS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 21, 1:16 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 21, 1:16 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 116 PM MDT THU JUL 21 2016 .DISCUSSION...Satellite imagery shows monsoon moisture plume near the southeast corner of ID...and some convection beginning to develop over northeast UT. Looks like it should stay just to the east of ID...but as the upper ridge builds up a little on Fri... monsoon moisture may get pulled into southeast ID. Have added isold tstms near the WY border for Fri afternoon. The upper low off the Pac NW coast is still expected to move inland tonight... and across northern ID on Fri. This will drag a dry cold front across the area...resulting in windy conditions on Fri and a little cooler temps Fri thru Mon. Temps climb back up on Tue and remain warm thru Thursday. No precip expected. Hedges && .AVIATION...Light winds with increasing mid level clouds tonight. A cold front will arrive on Friday. Expect breezy conditions to develop around mid morning and continue into the afternoon. Valle && .FIRE WEATHER...A cold front will arrive on Friday. Expect breezy conditions to develop by midday and continue into Friday evening. A red flag warning is in effect for many areas for the combination of low humidity and gusty winds. Expect lighter winds but continued dry weather into the weekend. Valle && .PIH Watches/Warnings/Advisories... Fire Weather Watch from Friday afternoon through Friday evening for IDZ410-422-425-475-476. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:18 AM MDT | Fire Weather Watch | PIH | Bingham, Blaine, Boise, Bonneville, Butte, Clark and 12 more | 11 hr |
Nearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.